I have a question. My spouse was diagnosed with Avodiant PTSD after returning from over seas. They started him on an anti-depressant and are now wanting to start him on a BP medication to help with the Fight-or-Flight thing. How safe is this? He has good blood pressure currently. I am concerned about interactions between the two medications, and also wondering if this might make his BP drop down too low.
First off welcome home to your spouse, I am a combat vet, and till suffer with PTSD.
What specgic meds is yor spous eon for PTSd? and it doesnt sound likea good idea
to take ablood pressure pi;; fot PTSD. Is he being seen at a VA facility? if so i recomed A diff DR. I know from years of expereince, your spose probley do better with thery and perhaps some other kinfds of meds Most meds ddint do much for me Be surportaive and undresdandin of yor spose, i dont know if your spose went thre or saw and perhaps he or she hasnt told you. I mknow i been there, most of us dont talk much about things.. Now iam not aDR. but telling yuo what i know about my expereicies, there is one very dangours comonation of drugd soem VA DR. are giveing for PTSd and it has led ot suside, its paxil,klonopin and seroguel. and by way are yuo sure the meds yuor spose was given are anta desperntes? i wouls geta secon opine and also ask what the interaction could be from a Drugist
if i can be of a help just give a holla
Thank you for your reply.
He has been going to the VA for this, and that is actually what the Psychiatrist (sp) prescribed for him. I am not a doctor either, but it doesn't sound right. I googled it a little bit, but the internet can be full of inaccurate information. Anyway, he seems to be pretty open with me, not about his experiences, but I don't ever expect to understand what he went through. I am just there to listen and support him any way I can. I am going with him the next time to see the doc so I can ask some questions. Thank you again for you reply!
Shy toy are most welcome and its a good idea you going to DR. with him. I am glad he is open with you, he must love and trust you very much,. no you cant fully understand what he has been through, but at least yuo can symosize wth him and be there for him, .also you should look into your husband submiting a claim for PTSD,or other nevrours condation , and any other wound ,injury or illiness he incured while in service.
Paxil's an antidepressant, Klonepin is a time released (not fast acting) tranquilizer, and Seroquel is used to treat depression, anxiety, bi-polar depression, and is also used for sleep. The Seroquel, in a therapeutic dose Rx'd for sleep may bring him some peace.
When we don't get adequate rest, our whole physiology can just begin to get so stressed, speaking from experience! I don't know much about Paxil.
Some people get really good results from taking an antidepressant, but it may take 2-3 months for the depression to lighten.
I'm so concerned about our young people coming home and suiciding. War is Hell!
I'm glad to see others here for you; our Military Families really need our support!!!
I cannot believe we've done this to another generation of Veterans and their families!
You're in my thoughts and prayers in the weeks and months ahead ~ Peace ~ Woshi
My husband is suffering from PTSD aswell. We found that Depicote an anti seizure medication and celexa an antidepressant medication works wonders for him. I know everyone reacts differently to certain medications, but seroquel made my husbands nightmares worse, and wasn't able to function the following day.
I would keep an eye out on your spouse for sleeping issues, My husband is 26 yrs old 5'10 and only 150 pounds and was diagnosed with PTSD induced Sleep apnea, and requires a CPAP machine everynight.
My husband has tried Paxil but he didnt care for the sexual side effects, so they switched him. They have also had him on prozac which seemed a bit harsh for him aswell. But the depicote and celexa have literally worked wonders for him.
I wish you the best of luck, hang in there I know how hard it is to cope. I know this might not be an answer you were looking for, but I thought I would atleast share my experiance with my husbands PTSD *Journey*.
Is he still taking the bp medicine? Sometimes a low dose of bp medicine is a great treatment for anxiety &/or the fight of flight thing, especially when there's no history of high bp (of course)... needing some anxiety med's myself lately, my ptsd has been really bad for a few months now. Nightmares, lots of hypervigilance, edgy, jumpy, not sleeping much. yech.
Anywhooo, it gets better. It's like a spiral... the memories never disappear, so the symptoms come and go. I know what triggers me, and my ptsd symptoms; sometimes it just takes me longer to get a handle on all of it. Also, I've worked really hard to not take the narcotic anxiety med's... and lately I wish I still had a small dose of them for emergencies! OoooffDaa! But with the spiral, the triggers and flashbacks, whatever your personal ptsd symptoms are... will come to be fewer and farther between!!!
One of the things that's helped me the most, is just understanding what's going on!
And being able to remind myself that ~ it passes! It's very intense, but it does pass.
Try talking to someone at the Vet Center??? Maybe there are some newer books out that might help you, perhaps there's a wives support group? There are many good resources out there for PTSD; anything written by Patience Mason is good, Wounded Warriors, Chosen Lives is great! I've got a new book called On Killing by Lt Col Dave Grossman who was an Army Ranger & Paratrooper (Airborne) in Vietnam, about Combat Trauma ~ there are many good books out there on PTSD. For me, learning about what it's like, what causes it, etc. just the understanding helped me so much!
I'm very interested in a Wives Support group online... I've been around Combat Veterans all my life ~ and I relate much better with my own PTSD to someone that understands what it is and where it comes from ~ even though no one's pointing my gun at me anymore. Many VA hospitals will have a Wive's group... just remember that the healing is a process, not an event. In Peace & With Respect, Woshi.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.